Puppura and stomach pain?

Puppura and stomach pain?

I know purpura can occur with Lupus is but I'm also getting stomach pain, and the purpura wasn't there this morning. I hate searching Google because it makes me more worried. I don't know whether to see my doctor about it, contact rhuemy or what. I just went to the doctor today, for a UA, because I was sure I had a UTI (which I did have). I apologize for such a crummy photo I attempted to get a better photo of it on my stomach but have failed.

1 Reply

oldestnewest
  • Hi there,

    I would suggest making another appointment with your GP to discuss that particular issue if you are concerned to put your mind at rest.

    According to the Lupus Book, if the purpura is small and ‘palpable’ (feels markedly different from normal skin when touched without looking), this may be a warning sign of active systemic vasculitis or low platelet counts (called thrombocytopenic purpura).

    On the other hand, black-and-blue marks that cannot be felt may result from the use of nonsteroidal anti-inflammatory agents (e.g., aspirin, naproxen) or corticosteroids.

    Nonsteroidals can prolong bleeding times; corticosteroids promote thinning and atrophy of the skin, which can lead to the rupture of superficial skin capillaries (ecchymoses).

You may also like...